MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA STAB XLK INS 2 10MM; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIGMA STAB XLK INS 2 10MM; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Catalog Number 158121110
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Difficult to Open or Remove Packaging Material (2922); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).B5: at this time it is unknown if the sterility was breached.Additional follow up is being conducted to clarify.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Outer implant box was not damaged.Middle unsterile box and inner sterile box was in molten and sticky condition and so couldn¿t separate both.There is no damage in the implant present inside the box, so the implants were used.The only main concern of this complaint is sterility condition of the implant.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received: a.Was/were there any adverse consequence/s that affected the patient because of the reported event? no.B.Can you please clarify what do you mean by ¿damaged¿? was it worn, cracked, broken into pieces, bent, stripped, cross threaded or any device interaction.Damaged in the sense, outer box was in completely molten condition.C.Please clarify if the seal was breached in any way? no.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: outer implant box was not damaged.Attached images for your reference.Middle unsterile box and inner sterile box was in molten and sticky condition and so couldn't separate both.There is no damage in the implant present inside the box, so the implants were used.The only main concern of this complaint is sterility condition of the implant.The product was returned to depuy synthes for evaluation and photos were returned as evidence.See attachments (b)(4).Furthermore, a manufacturing investigation was performed by the cork investigation team.See attachment ((b)(4)).Visual analysis of the returned device found that both blister packaging were deformed/warped, causing a difficulty to open it.Furthermore, based on the severely warped condition of the blisters, it is not unreasonable to suspect that the seal between the blister and the tyvek lid was breached, compromising the sterility of the product inside.Although the packaging was returned in a deformed/warped condition, evidence suggests the device had been sealed and packaged correctly at the manufacturer prior to when it was opened by customer.Therefore, no evidence suggests an error in the manufacturing that could be a contributing factor in the reported allegation.Once the product leaves depuy synthes control, it is unknown what environmental/external factors the finished goods products are exposed to.Therefore, the suspected cause is traced to exposer to extreme temperature conditions outside of depuy synthes control.Difficulty to open the package can be confirmed, as condition may happen as a consequence of the observed damage.A dimensional inspection was unable to be performed due to post manufacturing damage.A functional test was not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the sigma stab xlk ins 2 10mm contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to transport/storage, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device 4152253 number, and no non-conformances nor manufacturing irregularities were identified.Device history review: a manufacturing record evaluation was performed for the finished device 4152253 number, and no non-conformances nor manufacturing irregularities were identified.

Brand Name
SIGMA STAB XLK INS 2 10MM
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18967469
Report Number1818910-2024-06432
Device Sequence Number12381933
Product Code JWH
UDI-Device Identifier10603295064015
UDI-Public(01)10603295064015(17)280430(10)4152253
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K040166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number158121110
Device Lot Number4152253
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by Manufacturer04/02/2024
Not provided
08/12/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date04/03/2024
04/19/2024
08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown